Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 313, NWS Shreveport, LA

November 7, 2000Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 7, 2000, 5:01 PM CST for Ouachita Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 7, 2000, 5:01 PM CST (23:01 UTC)
Expired
Nov 7, 2000, 5:30 PM CST
In force
29 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 072305
SVRSHV
LAC073-072330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CST TUE NOV 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN LOUISIANA

* UNTIL 530 PM CST

* AT 501 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER
  2 MILES WEST OF BROWNSVILLE-BAWCOMVILLE...MOVING NORTHEAST AT 50   
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE AT 506 PM CST
  AND NEAR SWARTZ AT 515 PM CST.

THE SEVERE THUNDERSTORM WILL PRODUCE WINDS TO NEAR 60 MPH
AS IT MOVES OVER PARTS OF MONROE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN LOUISIANA
UNTIL 530 PM CST.

LAT...LON 3243 9239 3230 9227 3231 9204 3254 9194
          3264 9193 3269 9198 3267 9209 3258 9224
          3257 9241

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:42 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 7, 2:42 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST TUE NOV 7 2000

COOL AIRMASS AND NE FLOW AT SURFACE. EJECTING UPPER LEVEL LOW COMING
AT US FROM NM. RESULT IS RAIN. ISENTROPIC LIFT PATTERN AS MOIST
GULFY AIR GLIDES OVER COOL SURFACE AIRMASS. BESIDES WIDESPREAD
RAIN...WILL SEE ELEVATED THUNDERSTORMS. SLIGHT RISK OF SEVERE FOR
HAIL CHANCES...MAINLY I 20 SOUTHWARD. OTHERWISE THE PRIMARY THREAT
WILL BE THE ADDITIONAL RAINFALL OVER NORTHEAST TEXAS AND THE EAST
TEXAS LAKES AREA WHERE THIS MONTHS RAINFALL TOTALS ACCORDING TO
DOPPLER ARE IN THE 3 INCHES TO ONE FOOT RANGE. WILL GUESS THAT
ALTHOUGH HEAVY RAIN IS ALSO POSSIBLE ACROSS LA...THE GROUND CAN
BETTER HANDLE IT. AS FOR FAR NE TX...SE OK...SW AR...FIGURING RAIN
AMOUNTS GENERALLY WON/T BE AS LARGE...AND THE CHANCE FOR
THUNDERSTORMS THERE IS ONLY POSSIBLE...WHERE AS FURTHER SOUTH IT IS
PROBABLE. WILL GO WITH FLASH FLOOD WATCH OVER NE TX ROUGHLY I 20
SOUTHWARD TO THE LAKES. MATCHES WELL WITH HOUSTON/S THINKING.
TEMPERATURES WILL BE COOL WITH LITTLE DIURNAL CHANGES ON THE
WHOLE...SE PORTIONS MAY BE MILD COMPARED TO THE COOL REMAINING
AREAS.

WILL DECREASE CLOUDS WEST ON THURSDAY...KEEP MOSTLY CLOUDY
EAST...WITH LESSENING RAIN CHANCES. DECENT ON FRIDAY...RAIN CHANCES
RETURN LATE SATURDAY...SHOWERY SUNDAY. 17

PRELIMS...

SHV 50/55/45/54/40 8862
MLU 55/63/51/57/42 8873
TXK 45/50/42/54/40 8862
TYR 45/49/40/55/40 7852
LFK 51/56/44/59/44 7852

.SHV...FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NE TX
       TXZ124>126-136>138-149>153-165>167

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.